Atypical Mycobacterial Tenosynovitis in the Setting of Adalimumab Use
Orange Park Medical Center
psoriasis, musculoskeletal, tenosynovitis, adalimumab, nontuberculous mycobacterium
Bacterial Infections and Mycoses | Infectious Disease | Internal Medicine
Tumor necrosis factor-alpha (TNF-α) inhibitors indicated in the management of psoriasis, rheumatoid arthritis, ulcerative colitis, Crohn’s disease, and other autoimmune diseases have been associated with the development of mycobacterial and other opportunistic infections. The majority of mycobacterial infections diagnosed in patients taking TNF-α inhibitors are secondary to Mycobacterium tuberculosis. Atypical mycobacteria have also been identified in this patient population, most commonly manifested by pulmonary or disseminated infections. Extra-pulmonary manifestations such as bone and joint infections are rare. We describe a case of atypical mycobacterial tenosynovitis in the setting of adalimumab use in a patient with psoriasis. This is a rarely reported complication that one should be aware of when prescribing these medications.
Publisher or Conference
Patel J, Guzman N, Wukitsch K. Atypical Mycobacterial Tenosynovitis in the Setting of Adalimumab Use. Cureus. 2021;13(10):e18952. doi:10.7759/cureus.18952